MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP416H
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the name of the procedure? what was the procedure date? please clarify how many sutures were breaking/fraying? did the suture pull off from the needle? when did the suture break (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a suture device was used.The product was breaking and fraying during the case.Nothing fell into the patient.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/17/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One empty open box and twenty-three representative unopened samples were received for analysis.Product code vcp416h.Additionally, a photo was provided and it showed two devices and one device holding a detached needle.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand, and no issues related to fraying or breakage suture were observed during the evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20641492
Report Number2210968-2024-11713
Device Sequence Number7367228
Product Code GAM
UDI-Device Identifier10705031053014
UDI-Public(01)10705031053014(17)290630(10)102BCG
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP416H
Device Lot Number102BCG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown